Alert archive / New York / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 83, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 30, 2009, 1:25 PM EDT for Delaware County, Sullivan County, New York. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2009, 1:25 PM EDT (17:25 UTC)
- Expired
- Jun 30, 2009, 2:30 PM EDT
- In force
- 65 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
Counties Delaware County, NY, Sullivan County, NY
The radar
The Binghamton radar (KBGM), 96 km from the middle of the area, began a volume at 17:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 11:37 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 191 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1100 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 10:21 AM EDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jun 30, 10:21 AM EDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 1021 AM EDT TUE JUN 30 2009 .SYNOPSIS... A LARGE AREA OF LOW PRESSURE OVER THE GREAT LAKES WILL SPREAD MOISTURE ACROSS THE AREA FOR MOST OF THE WEEK. THE SYSTEM WILL FINALLY PULL NORTHWARD FRIDAY AND ALLOW SOMEWHAT DRIER AIR BACK INTO THE REGION. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... LRG MASS OF CONV SHWRS ROTATING THRU THE UPR TROF AND INTO THE FCST AREA. SHWRS SUPPORTED BY HTG AND THE NOSE OF A JET PUSHING INTO ERN NY CREATING GOOD UPR DIVERGENCE. HAVE GONE WITH CAT POPS EVERYWHERE AND EMBEDDED SCT CONV THIS AFTN AS THE LGTNG DISPLAY SHOWS A FEW STRIKES ARND. SPC DOES INDEED HAVE AN AREA OF SLGT CHANCE OF SVR OVER THE ERN ZONES...BUT IT SEEMS AS THOUGH THE MASS OF CONV AND CLDS SHD LIMIT INDIVIDUAL SVR STORMS...HWVR IT WILL BE MONITORED. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... H5 LOW STALLS JUST EAST OF LAKE HURON THROUGH WEDNESDAY. THIS EVENING, CONVECTIVE ACTIVITY WILL DIMINISH WITH LOSS OF DAYTIME HEATING WITH COVERAGE GOING FROM LIKELY TO SCATTERED. COVERAGE WILL ONCE AGAIN PICK UP ON WEDNESDAY WITH POPS BACK TO LIKELY ALL AREAS. CONVECTIVE PARAMETERS ARE WEAKER THAN TODAY SO SEVERE WEATHER IS UNLIKELY BUT INCLUDED A CHANCE FOR AFTERNOON/EVENING THUNDERSTORMS. WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...H5 LOW STARTS TO SLOWLY LIFT NORTHEAST. AGAIN AREAL COVERAGE WILL BE GREATEST DURING THE DAYTIME PERIOD WITH JUST CHC POPS PRIMARILY AT NIGHT. CONVECTIVE POTENTIAL FOR THURSDAY LOOKS WEAK AGAIN SO ONLY INCLUDED ISOLATED THUNDERSTORMS DURING THE AFTERNOON. DAYTIME MAXES WILL BE BELOW NORMAL WITH HIGHS RANGING FROM THE UPPER 60S TO LOWER 70S. NIGHTTIME LOWS MID TO UPPER 50S. && .LONG TERM /FRIDAY THROUGH MONDAY/... STILL NO CHGS TO LONG TERM FCST AS UL CONTS TO PLAGUE THE REGION. CUD SEE A BRIEF BREAK LATE IN THE WEEKEND BFR ANOTHER TROF DIGS BACK IN. PREV DISCUSSION... NO BIG CHANGES TO THE PREVIOUS FORECAST WITH THE PERSISTENT UPPER TROF MOVING THROUGH OUR AREA. UNSETTLED WEATHER EXPECTED THROUGH FRIDAY WITH THE CUT OFF LOW IN THE AREA THROUGH FRIDAY NIGHT. BY FRIDAY NIGHT THE 0Z EURO FROM LAST NIGHT BEGINS TO PUSH THE CUT OFF LOW TO OUR EAST...ALLOWING FOR SOME HOPES IN IMPROVEMENT JUST IN TIME FOR THE 4TH OF JULY. MEANWHILE THE GFS IS MUCH SLOWER WITH THE PROGRESSION OF THE CUT OFF LOW...KEEPING IT OVERHEAD THROUGH THE FIRST PART OF THE WEEK. MUCH LIKE THE PREVIOUS FORECAST I WENT WITH HPC GUIDANCE WHICH LEANS TOWARD THE FASTER PROGRESSION. EVEN IF YOU BELIEVE THE FASTER PROGRESSION OF THE EURO...WE WILL BE IN A NORTHWEST FLOW WITH SUBTLE SHORT WAVES MOVING THROUGH WHICH WILL KEEP LOW END CHANCES FOR SHOWERS IN THROUGH THE WEEKEND. && .AVIATION /14Z TUESDAY THROUGH SATURDAY/... VFR DOMINATES THRU MOST OF THE TAF PD. UPPER LVL DISTURBANCE WILL RESULT IN WIDESPREAD SHOWERS WITH CIGS RANGING FM 4-6KFT. CUD SEE AFTN TSTMS BTWN 17Z-21Z. IFFY FCST AS FAR AS TIMING AND INTENSITY GOES WITH TSTMS...THUS VFR CONDS EXPECTED BUT WIL LKLY SEE VARYING INTENSITIES THRU THE DAY. WINDS LGT/VRB EARLY BCMG S-SW FM 5-10KTS BY MID-MRNG. OUTLOOK... WED THRU SAT...POSSIBLE MVFR IN SCATTERED SHOWERS AND/OR TSTMS. OCNL IFR POSSIBLE AT TIMES THRU THE PD. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...RRM NEAR TERM...DGM/RRM SHORT TERM...RRM LONG TERM...PVN AVIATION...PVN
Hazardous weather outlook, Jun 30, 11:48 AM EDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 1148 AM EDT TUE JUN 30 2009 NYZ009-015>018-022>025-036-037-044-045-055-056-PAZ038-011600- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- TIOGA-BROOME-BRADFORD- 1148 AM EDT TUE JUN 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. LOW PRESSURE NEAR LAKE HURON WILL PRODUCE SHOWERS TODAY WITH THE CHANCE FOR THUNDERSTORMS. THERE IS THE POTENTIAL FOR A FEW OF THESE STORMS TO BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. THE CHANCE FOR THIS ISOLATED SEVERE WEATHER WILL BE BEST EAST OF INTERSTATE 81. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NYZ046-057-062-PAZ039-040-043-044-047-048-072-011600- OTSEGO-DELAWARE-SULLIVAN-SUSQUEHANNA-NORTHERN WAYNE-WYOMING- LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 1148 AM EDT TUE JUN 30 2009 ...SEVERE THUNDERSTORM WATCH 533 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. LOW PRESSURE NEAR LAKE HURON WILL PRODUCE SHOWERS TODAY WITH THE CHANCE FOR THUNDERSTORMS. THERE IS THE POTENTIAL FOR A FEW OF THESE STORMS TO BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. THE CHANCE FOR THIS ISOLATED SEVERE WEATHER WILL BE BEST EAST OF INTERSTATE 81. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, Jun 30, 12:29 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1229 PM EDT TUE JUN 30 2009 PAZ044-047-301730- LACKAWANNA PA-LUZERNE PA- 1229 PM EDT TUE JUN 30 2009 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 1228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR PLAINS...AND MOVING NORTHEAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... HUGHESTOWN AND PITTSTON AT 1235 PM EDT... AVOCA AND DUPONT AT 1240 PM EDT... OAKHILL AND MOOSIC AT 1245 PM EDT... SCRANTON AND WEST SCRANTON AT 1250 PM EDT... DUNMORE AND ELMHURST AT 1255 PM EDT... THROOP AND OLYPHANT AT 100 PM EDT... JESSUP AND WINTON AT 105 PM EDT... ARCHBALD AT 110 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY DJN
Local storm report, Jun 30, 12:47 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1247 PM EDT TUE JUN 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HAIL 1 NW EAST BRANCH 41.99N 75.13W
06/30/2009 E0.75 INCH DELAWARE NY PUBLIC
PENNY SIZE HAIL LASTED FOR ABOUT 5 MINUTES AT THE
BUCKHORN LODGE.
&&
HEDENLocal storm report, Jun 30, 1:00 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
100 PM EDT TUE JUN 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HAIL HONESDALE 41.58N 75.25W
06/30/2009 E0.75 INCH WAYNE PA PUBLIC
&&
MJNLocal storm report, Jun 30, 1:01 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
101 PM EDT TUE JUN 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM HAIL 1 E FISHS EDDY 41.97N 75.15W
06/30/2009 E0.88 INCH DELAWARE NY TRAINED SPOTTER
&&
MJNLocal storm report, Jun 30, 1:10 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
110 PM EDT TUE JUN 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 PM HEAVY RAIN WEST PITTSTON 41.33N 75.80W
06/30/2009 E1.70 INCH LUZERNE PA PUBLIC
THIS HEAVY RAIN FELL IN 20 MINUTES AND ON RT 92 EXETER
AVE BETWEEN THE 700-900 BLOCK OF EXETER AVE IS
TEMPORARILY CLOSED AS ROAD IS FLOODED.
&&
MJNLocal storm report, Jun 30, 1:21 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
121 PM EDT TUE JUN 30 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HAIL HONESDALE 41.58N 75.25W
06/30/2009 M0.88 INCH WAYNE PA PUBLIC
&&
MJNThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 12:06 PM EDT | Areal Flood Advisory | BGM | Steuben, Yates | 78 min |
| Jun 30, 12:07 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 33 min |
| Jun 30, 12:46 PM EDT | Severe Thunderstorm Warning | BGM | Delaware, Sullivan | 44 min |
| Jun 30, 1:43 PM EDT | Tornado Warning | BGM | Delaware, Sullivan | 28 min |
| Jun 30, 2:23 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 22 min |
| Jun 30, 2:25 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 28 min |
| Jun 30, 2:38 PM EDT | Areal Flood Advisory | BGM | Delaware, Sullivan | 3 hr |
| Jun 30, 4:51 PM EDT | Severe Thunderstorm Warning | BGM | Schuyler, Steuben, Yates | 24 min |
| Jun 30, 5:04 PM EDT | Areal Flood Advisory | BGM | Steuben | 116 min |
| Jun 30, 5:11 PM EDT | Severe Thunderstorm Warning | BGM | Schuyler | 34 min |
| Jun 30, 12:46 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Luzerne, Susquehanna, Wayne | 44 min |
| Jun 30, 12:50 PM EDT | Areal Flood Advisory | BGM | Lackawanna, Luzerne | 80 min |
| Jun 30, 5:02 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 43 min |
| Jun 30, 6:36 PM EDT | Areal Flood Advisory | BGM | Bradford | 114 min |
Nearby
Severe Thunderstorm Warnings in New York, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.